MAUDE Adverse Event Report: HAMILTON MEDICAL AG HAMILTON-C1

HAMILTON MEDICAL AG HAMILTON-C1
Model Number 1610010
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/30/2025
Type of Reportable Event Death
Event or Problem Description
Hamilton medical ag received the following event description: "i am writing this letter in my capacity as the treating clinician to formally seek a technical explanation and device evaluation regarding an adverse neonatal outcome observed while using the hamilton c1 neo ventilator in our nicu.Patient & clinical context.Patient: male neonate, 2 days old.Clinical setting: nicu.Ventilator used: hamilton c1 neo (neonatal mode).Indication: respiratory distress with metabolic acidosis and hypoxemia.Objective abg evidence: despite being on invasive mechanical ventilation, serial abg reports revealed progressive hypoxemia and worsening metabolic acidosis, as detailed below: evening abg ((b)(6) 2025, 06:36 pm): ph: 7.202, pao2: 24.8 mmhg, o2 saturation: 34.3%, hco3¿: 13.6 mmol/l, base excess: ¿14.4 meq/l, anion gap: 26.5 mmol/l.Earlier abg (same day): ph: 7.310, pao2: 64.6 mmhg, hco3¿: 15.8 mmol/l, base excess: ¿10.5 mmol/l, o2 saturation: 91.1%.These reports clearly indicate persistent and worsening hypoxemia while on ventilator support, despite standard escalation of respiratory management.Critical clinical observation: a notable and concerning observation was that: when the neonate was temporarily disconnected from the ventilator and ventilated manually using an ambu bag, oxygenation and chest expansion showed immediate improvement.Upon reconnection to the hamilton c1 neo, oxygen saturation again declined.Unfortunately, despite all resuscitative efforts, the baby later expired." hamilton medical ag addition: further information has been requested from the customer.The case has not been fully reviewed yet by hamilton medical ag.Therefore, the failure description could not be confirmed yet.So far, no relation to the device has been established.
 
Additional Manufacturer Narrative
Hamilton medical ag reference nr: (b)(4).First assessment: hamilton medical ag has received a customer complaint regarding a neonatal patient death during ventilation through a hamilton c1 neo ventilator.Per review of device logs, the device was in use on the reported event date of (30.12.2025).During the power cycle on the reported event date of the event log, show no technical fault/technical event logged in device logs.There were various repeated intermittent failures during ventilation including medium and high priority alarms were produced during ventilation, including: high frequency, inspiratory volume limitation, disconnection on patient side, loss of peep, low minute volume, vt low, external flow sensor failed, and oxygen supply failed.Further information has been requested from the customer.The case has not been fully reviewed yet by hamilton medical ag.Therefore, the failure description could not be confirmed yet.So far, no relation to the device has been established.
 
Additional Manufacturer Narrative
Hamilton medical ag received a customer complaint concerning the death of a neonatal patient who was ventilated using a hamilton-c1 neo ventilator on (b)(6) 2025.The ventilator was not returned to hamilton medical ag for physical investigation.However, the device log files were provided for analysis.These log files document all device activity, including operator settings, user actions, and alarms.A review of the ventilator service log showed that during the maintenance of the device, performed on (b)(6) 2025, the device failed the o2 input tightness test.Additionally, multiple neonatal flow sensor calibrations initially failed, and the required neonatal expiratory calibrations (which are mandatory when neonatal option is available for the device) were not performed, despite the service report incorrectly stating that all tests had been completed.Subsequent repeated calibration attempts showed several failures followed by eventual success, suggesting instability or unresolved underlying issues, such as a potential leakage or a faulty flow sensor.Furthermore, at the dav of event, the absence of documented pre-operational checks in the log files contradicts the user¿s report that these checks were completed, indicating procedural non-compliance.According to device requirements, pre-operational checks must include leak tests and sensor calibrations prior to use, reinforcing the conclusion that these steps were either missed or improperly performed.The most probable root cause is improper maintenance and incomplete execution of required service and pre-use checks, potentially combined with an unresolved leakage or defective flow sensor prior to the use of the device with a patient.A full preventive maintenance procedure, including leak verification and complete recalibration, is therefore required for the hamilton-c1.In addition, a clinical review of the case by internal medical staff at hamilton medical and the log files showed alarm sequences consistent with a high-leak condition, which likely drove the observed alarm behavior.The event log indicates that the situation did not improve for approximately 3¿4 hours and shows no changes in device settings during this time period.There is also no evidence in the log files that the ongoing alarms were recognized, acknowledged, or acted upon by the user during this period on the reported event date.Following the event, an on-site technician performed a pre-operational check and successfully completed all tests and calibrations.The device was subsequently reported to be functioning properly.In summary, the most likely root cause is improper and incomplete maintenance including failure to correctly perform mandatory leak tests and sensor calibrations.The failed o2 tightness test and repeated calibration failures indicate a possible unresolved leakage or faulty flow sensor.Missing or undocumented pre-operational checks point to procedural non-compliance, which contributed to the issue.Additionally, during the event period, alarms were not acknowledged and no adjustments to device settings were recorded.This case is considered as closed.

Brand Name
HAMILTON-C1
Common Device Name
HAMILTON-C1
Manufacturer (Section D)
HAMILTON MEDICAL AG
via crusch 8
bonaduz
Manufacturer Contact
christof müller
via crusch 8
bonaduz 
MDR Report Key24275984
Report Number3001421318-2026-00054
Device Sequence Number21322723
Product Code CBK
UDI-Device Identifier07630002813426
UDI-Public(01)07630002813426(11)241029(240)1610010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number1610010
Device Catalogue Number1610010
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age2 DA
Patient SexMale